| Catalog Number |
8065198101 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/19/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A nurse reported that during glaucoma surgery an ophthalmic suture broke as soon as an attempt was made to pull it out and it appeared to have slightly changed color.Additional information has been received that there was not patient contact or harm.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation; however the attached customer photos confirm the reported issue of suture broken.The reported issue of suture appeared to have slightly changed color could not be confirmed from the photo.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The attached customer photos confirmed the broken suture, but could not confirm a suture that slightly changed color; however because a sample was not received the root cause for customer complaint issue cannot be determined.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.Suture material samples are tested at incoming for tensile strength and diameter and visually inspected for any defects such as discoloration and frays.Sutures are also 100% inspected by trained operators for discoloration and frays and for proper attachment during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).